But there is hope. One of the newest oral contraceptives to date is Seasonal. This pill was introduced into the market in 2003 and since it makes females only experience a period four times in one year, this means fewer headaches for migraine sufferers.
But this oral contraceptive may not work for everyone. If you suffer migraines due to neurological problems, this won’t do any good and you will have to find another birth control device.
Women may still choose to use oral contraceptives. This is only after they are examined by the doctor and if everything looks good, he or she will prescribe a lower dose of oral contraceptives. Talking to your physician may even prevent a full blown migraine from happening since there is really no permanent solution to stop this from happening.
But there are some women who experience migraines even before they start using oral contraceptives. In fact, the frequency did not increase or decrease once they were on the pill but complained that the severity of the migraine got worse.
The severity of the migraine will also not go away overnight after you quit using oral contraceptives. Studies show that it will take a few months for your hormonal levels to normalize and only then will you be able to see an improvement.
Despite that, migraines will still happen and you will not blame it only on the pill but due to other factors such as the food you eat, stress at home or in the office, other medications that you may be taking, physical factors and changes in the environment.
So although there is a direct link between oral contraceptives and migraine, you cannot say that it is the only reason why women suffer from it more than men.